Louisiana, 2011

Tornadoes and Damaging Winds in Louisiana, November 15 to 16, 2011

November 15 to 16, 2011 · NWS LIX · 4 events in 3 counties and zones

Strong to locally severe thunderstorms developed as a strong upper level disturbance moved along a cold front during the early morning hours Several reports of tornadoes were received in southeast Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$102,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Strong to locally severe thunderstorms developed as a strong upper level disturbance moved along a cold front during the early morning hours Several reports of tornadoes were received in southeast Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 15, 3:53 PM CST, 5 hours 22 minutes earlier.

Area forecast discussion, Nov 15, 3:53 PM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 PM CST TUE NOV 15 2011

...SLIGHT RISK OF SEVERE STORMS TONIGHT...

.SHORT TERM...THE MAIN CONCERN IN THE FORECAST IS THE RISK OF STRONG
TO SEVERE STORMS TONIGHT. THINGS ARE PROGRESSING A LITTLE SLOWER AND
THE MAIN TIME FRAME FOR THIS POTENTIAL LOOKS TO BE AROUND 2/3Z
THROUGH 8Z.

DISTURBANCE CURRENTLY IN SRN TX PULLING OFF TO THE NE AND IS ALREADY
STARTING TO FILL IN AS IT MOVE INTO MORE CONFLUENT FLOW. THIS
DISTURBANCE WILL CONTINUE TO MOVE TO THE NE INTO THE LOWER MS VALLEY
THIS EVN AND THEN OVER NRN MS BY TOMORROW MORNING. AT THE SFC A WEAK
WAVE ALONG THE WEAK OLD BNDRY LOCATED OVER THE SRN PLAINS INTO AR
AND ATTACHED TO A COLD FRONT MOVING THROUGH THE APPALACHIANS AND NEW
ENGLAND STATES. DECENT SRLY FLOW OVER THE REGION REMAINS IN PLACE
AND THIS IS TRYING TO INCREASE THE MOISTURE OVER THE AREA. THERE IS
A NICE SLUG OF THETA E AIR AT H85 MOVING TO THE NE OUT OF THE WRN
GULF. THIS MAY ARRIVE BY AS EARLY AS 1Z AND GET HERE AROUND THE SAME
TIME AS THE BETTER UPPER LVL SUPPORT MOVES IN. BY 6-8Z THE UPPER LVL
SUPPORT WILL QUICKLY BEGIN TO PULL AWAY FROM THE REGION WITH THE L/W
TROUGH FINALLY DEEPENING ON WED AND HELPING TO GIVE THE COLD FRONT A
MUCH STRONGER PUSH SOUTH.

AS FOR SVR...THERE ARE SOME INDICATIONS THAT WE COULD SEE A FEW
STRONG TO SVR STORMS MAINLY IN OUR NWRN THIRD(MOSTLY ALONG AND NW OF
A LINE FROM GONZALES TO TYLERTOWN). EVEN THOUGH THE DISTURBANCE WILL
QUICKLY BE WEAKENING THERE WILL STILL BE SUFFICIENT FORCING TO WORK
WITH. HGHTS ARE EXPECTED TO FALL ABOUT 3-5DM OVER THE NW AND H5
TEMPS WILL COOL FROM -9 TO -12C THIS EVN. AT THE SAME TIME H5 WINDS
ARE EXPECTED TO BE AROUND 65 KTS. THERE WILL BE SOME SHEAR TO WORK
WITH ACROSS THE NW. 0-3KM SRH WILL BE APPROACHING 200M2/S2 AND 0-6KM
BULK SHEAR 50KTS. THAT SAID THE THERMODYNAMIC FIELD IS RATHER
UNIMPRESSIVE. MLCAPE VALUES LOOK LIKE THEY COULD BE LESS THAN 600
J/KG AND SHOWALTERS REMAIN POSITIVE UNTIL LATE THIS EVN. MID LVL
LAPSE RATES ARE NOT BAD INITIALLY AROUND 6.75 C/KM BUT THE LAPSE
RATES QUICKLY RISE TO ONLY 5.5 C/KM BY 6Z TONIGHT. IN ADDITION TO
THAT IT APPEARS THAT THE MANY FACTORS OF THIS SYSTEM ARE OUT OF
PHASE. BEST INSTABILITY...ARRIVAL OF THE BETTER LL MOISTURE...AND
BEST FORCING JUST DONT QUITE LINE UP AND THIS MAKES FOR A SOMEWHAT
MESSY FORECAST. RIGHT NOW BEST GUESS IS EVEN WITH THE LACK OF
IMPRESSIVE INSTABILITY THERE SHOULD BE ENOUGH MID LVL FLOW AND HGHTS
FALLS TO KEEP WHAT CONVECTION IS OCCURRING IN WRN LA TO CONTINUE TO
PUSH EAST INTO S-CNTRL LA AND SWRN MS. THE MAIN TIME FRAME FOR THESE
STORMS WOULD BE AROUND 02-08Z. A FEW OF THESE STORMS COULD BE POTENT
PROVIDING MAINLY A DAMAGING WIND AND LARGE HAIL THREAT BUT WITH
DECENT SHEAR WE CANT RULE OUT AN ISOLATED TORNADO.

TOMORROW THROUGH THU...THE COLD FRONT WILL PUSH THROUGH REGION LATE
TOMORROW. THERE WILL BE SOME LGT RAIN POSSIBLE THROUGH THE DAY BUT
THIS WILL BE VERY LGT. RAIN WILL CLR OUT LATE TOMORROW AFTN/EVN AND
THE FRONT SHOULD BE PUSHING TWRDS THE COAST BY 00Z. LOOK FOR MUCH
COOLER AND DRIER CONDITIONS ON THU. H925 TEMPS DROP DOWN TO AROUND
7-9C THU AND SHOULD TRANSLATE TO MID 60S.

.LONG TERM...NO MAJOR CHANGES MADE TO THE EXTENDED. BOTH THE GFS AND
ECMWF CONTINUE TO BE IN DECENT AGREEMENT WITH THE PATTERN QUICKLY
BECOMING SWRLY THIS WEEKEND AND THE GULF OPENING BACK UP. PREV LONG
TERM DISCUSSION ATTACHED. /CAB/

COLDEST MORNING APPEARS TO BE FRIDAY MORNING AS DRAINAGE AFFECTS
OPTIMIZE WITH SURFACE HIGH CENTERED OVER CENTRAL APPALACHIANS AT
THAT TIME. EASTERLY FLOW REGIME ONSETS EARLY SATURDAY FOR WARMING
TREND WITH GULF REALLY OPENING UP LATE SATURDAY INTO SUNDAY FOR
WARM DAYS ONCE AGAIN. NEXT FRONTAL SYSTEM APPEARS TO BE MIDDLE OF
NEXT WEEK AS THE PATTERN APPEARS TO BE IN A 7 DAY CYCLES. 24/RR

&&

.AVIATION...IN THE SHORT TERM...STEADY STREAM OF SCATTERED SHOWERS
CONTINUE TO IMPACT ALL SITES EXCEPT BTR AND MCB. EXPECT BRIEF HEAVY
DOWNPOURS THAT DROP VIS TO MVFR/IFR LEVELS. THIS ACTIVITY IS
EXPECTED TO DWINDLE LATER THIS AFTERNOON AND THEN INCREASE AGAIN
OVERNIGHT. COULD BE A FEW STRONG STORMS WITH THE ACTIVITY
TONIGHT...BUT MAINLY FOR AREAS IN NWRN PORTIONS OF THE CWA SUCH AS
BTR AND MCB. THOUGH NOT MENTIONED IN TAFS YET...LIGHT FOG MAY
DEVELOP ACROSS MANY SITES EARLY TOMORROW MORNING AS MOIST AIR MASS
REMAINS IN PLACE. THIS COULD KEEP VIS IN MVFR RANGE. CLOUD DECKS
WILL LIKELY VARY FAIRLY OFTEN THRU THE PERIOD FROM IFR TO MVFR.
CONDITIONS NOT TO IMPROVE SIGNIFICANTLY UNTIL LATER TOMORROW AS A
COLD FRONT FINALLY SWEEPS THRU.

MEFFER

&&

.MARINE...A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS
LATE WED NIGHT. AS COLDER AIR ADVECTS OVER THE WARMER WATERS...AND
STRONG BOUNDARY LAYER NORTHERLY WINDS LINE UP WITH THE SFC WINDS
THEY WILL EASILY BE TRANSPORTED DOWN TO THE SFC. THIS WILL LEAD TO
SMALL CRAFT ADVISORY CONDITIONS DEVELOPING LATE WEDNESDAY NIGHT AND
PERSISTING INTO THURSDAY NIGHT. CONDITIONS WILL IMPROVE BY
FRIDAY...AS HIGH PRESSURE BECOMES CENTERED OVER THE REGION. ONSHORE
FLOW WILL RETURN THIS WEEKEND AS THE GULF OPENS BACK UP. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  66  79  43  62 /  80  50  10   0
BTR  68  83  47  65 /  70  40   0   0
ASD  68  84  49  67 /  50  40  10   0
MSY  68  83  53  66 /  50  30   0   0
GPT  68  83  51  67 /  50  40  10   0
PQL  66  84  51  66 /  50  40  20   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

SHORT/LONG/MARINE: CAB
AVIATION: MEFFER
Hazardous weather outlook, Nov 15, 5:30 PM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 PM CST TUE NOV 15 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-161800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
530 PM CST TUE NOV 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING AND
OVERNIGHT TONIGHT. THE AREAS OF GREATEST THREAT WILL BE EAST CENTRAL
LOUISIANA AND SOUTHWEST MISSISSIPPI. THE PRIMARY THREATS WILL BE
DAMAGING WIND GUSTS OF 50 TO 60 MPH... HAIL QUARTER SIZE OR
LARGER...AND OCCASIONAL LIGHTNING. ISOLATED TORNADOES ARE ALSO
POSSIBLE. THE SEVERE WEATHER THREAT WILL DIMINISH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED LATE WEDNESDAY NIGHT
AND THURSDAY FOR THE COASTAL WATERS AND TIDAL LAKES AS COLD AIR
MOVES INTO THE REGION IN THE WAKE OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AND OVERNIGHT
MAINLY FOR THE COUNTIES AND PARISHES WEST OF THE PEARL RIVER AND
NORTH OF THE TIDAL LAKES.

In the hours before

Special weather statement, Nov 15, 6:34 PM CST, 2 hours 41 minutes before
LAZ034-046>048-160130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
634 PM CST TUE NOV 15 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE
PARISH...POINTE COUPEE PARISH...EAST BATON ROUGE PARISH...IBERVILLE
PARISH...

AT 631 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF JEANERETTE...OR ABOUT 11
MILES SOUTHWEST OF BAYOU SORREL...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BAYOU
SORREL...GROSSE TETE...ADDIS...BRUSLY...ERWINVILLE...PORT
ALLEN...BATON ROUGE AIRPORT AND BAKER.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Nov 15, 7:18 PM CST, 1 hour 57 minutes before
LAZ034-035-MSZ068-160215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
718 PM CST TUE NOV 15 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WILKINSON COUNTY...
POINTE COUPEE PARISH...WEST FELICIANA PARISH...

AT 714 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MELVILLE...OR ABOUT 6 MILES NORTHWEST OF
LOTTIE...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MORGANZA...
BATCHELOR...WAKEFIELD...SPILLMAN...FORT ADAMS AND WOODVILLE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

95/DM
Special weather statement, Nov 15, 8:16 PM CST, 59 minutes before
LAZ036-037-048-050-MSZ069-160315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
816 PM CST TUE NOV 15 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY...ST.
HELENA PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...
LIVINGSTON PARISH...

AT 814 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES EAST OF BAKER...OR ABOUT 3 MILES
NORTHWEST OF GREENWELL SPRINGS...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PRIDE...
DARLINGTON...EASLEYVILLE AND GILLSBERG

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT TO CONTINUOUS
LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, Nov 15, 9:06 PM CST, 9 minutes before
LAZ036-047-048-160345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
906 PM CST TUE NOV 15 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE
PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...

AT 900 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PORT ALLEN...OR ABOUT 4 MILES NORTHWEST OF
BRUSLY...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BATON
ROUGE...BATON ROUGE AIRPORT...BAKER...ZACHARY...GREENWELL SPRINGS...
SLAUGHTER...PRIDE AND CLINTON

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

95/DM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, St. Helena

When
November 15, 9:15 PM CST
Where
St. Helena County, 4 mi N of Greensburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
30.878, -90.670

Several pine trees were blown down.

Tornado, St. Helena

When
November 16, 2:40 AM CST to 2:41 AM CST
Where
St. Helena County, 4.99 mi ESE of Liverpool to 5.14 mi ESE of Liverpool
Rating
EF1
Path length
0.45 mi
Path width
150 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
30.880, -90.610

The tornado began about 5 miles northeast of Greensburg. Track length was approximately one half mile long with a path width of 150 yards. Estimated maximum winds were around 105 mph. Damage was reported to one residence, which was blown about 10 feet off its foundation. The home also had a collapse of one exterior wall. Scattered trees and power lines were also blown down.

Tornado, Terrebonne

When
November 16, 3:35 AM CST to 3:36 AM CST
Where
Terrebonne County, 1.08 mi NNW of Presque Isle to 1.16 mi NNW of Presque Isle
Rating
EF0
Path length
0.1 mi
Path width
25 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
29.584, -90.658

Damage was confined to Lafayette Woods Boulevard and Piping Rock Drive. Large areas of shingles were removed off one home. An awning was thrown over a home. One boat was flipped. Multiple tree tops were snapped. A shed was blown out of a residential yard with debris sent into the Village East Elementary School grounds. Some debris was lifted 50 feet up into the trees. Three windows were blown out at the school. Track length was 100 yards and width was 25 yards. Damage rated at EF0.

Thunderstorm Wind, St. Tammany

When
November 16, 6:15 AM CST to 6:16 AM CST
Where
St. Tammany County, 1.26 mi ENE of Mc Clane City to 1.5 mi ENE of Mc Clane City
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
30.258, -89.751

Damage was reported in the Kingspoint Subdivision southeast of Slidell. Trees were snapped with one tree damaging the roof of a home. Several fences were also blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2011Every state in 2011This day in weather historyThe tornado archive for Louisiana, 2011Warnings in Louisiana, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355334, 351316, 351320, 351323.